Format

Send to

Choose Destination
Curr Opin Allergy Clin Immunol. 2005 Oct;5(5):459-63.

Allergic reaction to topical eyedrops.

Author information

1
Department of Ophthalmology, Quinze-Vingts National Ophthalmology Hospital, Paris, France. baudouin@quinze-vingts.fr

Abstract

PURPOSE OF REVIEW:

To examine recently published papers dealing with drug-induced allergic reactions. As allergy is only one possible mechanism, this review was extended to all reports or studies describing allergic, inflammatory or toxic effects related to eyedrops since 2004.

RECENT FINDINGS:

These studies were first classified into clinical reports or surveys, experimental works and biological studies showing drug-induced effects on the ocular surface or eyelids. Studies aimed at determining the role of preservatives or comparing preservative-free and preserved eyedrops were further analysed separately.

SUMMARY:

Reports on allergic or toxic reactions of eyedrops are published repeatedly. The reports raising the most important issues are those concerning antiglaucoma drugs. They consistently describe inflammatory reactions at the conjunctival level, with strong evidence that preservative is a major source of toxicity for the ocular surface.

PMID:
16131924
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center